MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET BASI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET BASI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1173118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that the there was a break in the catheter present at 8cm mark, break extended 0.5cm, tip of catheter intact.There was no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter leak was confirmed and the cause appears to be use related.The product returned for evaluation was 3fr powerpicc sv catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed between the 6cm-7cm depth marking.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: longitudinally-aligned split.Tensile weakness at the fracture site (due to material ballooning prior to burst).Granular fracture surface texture (typical of tearing failure modes).The catheter tubing was measured to be within specification.Exceeding the maximum power injection flow rate of 300 psi and flushing against an occlusion can cause this type of failure.Additionally, the product ifu provides the following warning, ¿failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ and, ¿failure to warm contrast media to body temperature prior to power injection of contrast media may cause failure of the catheter.¿ an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of rebs1492 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET BASI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7383943
Report Number3006260740-2018-00559
Device Sequence Number11049475
Product Code LJS
UDI-Device Identifier00801741086892
UDI-Public(01)00801741086892
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1173118
Device Catalogue Number1173118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1